Revista Matemática Iberoamericana


Full-Text PDF (344 KB) | Metadata | Table of Contents | RMI summary
Volume 36, Issue 1, 2020, pp. 37–60
DOI: 10.4171/rmi/1120

Published online: 2019-09-25

Uniqueness of the solution to the 2D Vlasov–Navier–Stokes system

Daniel Han-Kwan[1], Évelyne Miot[2], Ayman Moussa[3] and Iván Moyano[4]

(1) École Polytechnique, Palaiseau, France
(2) Université Grenoble Alpes, Saint-Martin-d’Hères, France
(3) Sorbonne Université, Université Paris Diderot, Paris, France
(4) University of Cambridge, UK

We prove a uniqueness result for weak solutions to the Vlasov–Navier–Stokes system in two dimensions, both in the whole space and in the periodic case, under a mild decay condition on the initial distribution function. The main result is achieved by combining methods from optimal transportation (introduced in this context by G. Loeper) with the use of Hardy’s maximal function, in order to obtain some fine Wasserstein-like estimates for the difference of two solutions of the Vlasov equation.

Keywords: Fluid-particle flows, weak solutions, uniqueness, fluid-kinetic systems

Han-Kwan Daniel, Miot Évelyne, Moussa Ayman, Moyano Iván: Uniqueness of the solution to the 2D Vlasov–Navier–Stokes system. Rev. Mat. Iberoam. 36 (2020), 37-60. doi: 10.4171/rmi/1120